Article Text

PDF

Red cell aplasia following prolonged D-penicillamine therapy.
  1. J L Gollan,
  2. S Hussein,
  3. A V Hoffbrand,
  4. S Sherlock

    Abstract

    Red cell aplasia developed in a case of Wilson's disease following an increase in D-penicillamine dosage after 14 years' treatment. In vitro study of the effect of D-penicillamine on 59Fe incorporation by marrow cells did not suggest that the patient's erythropoiesis was particularly sensitive to D-penicillamine or determine the mechanism of drug toxicity. However, three weeks after the drug was withdrawn, evidence of marrow regeneration was apparent, and within 10 weeks the haemoglobin had returned to normal. The patient has subsequently remained asymptomatic on an alternative chelating agent, triethylenetetramine dihydrochloride.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.